fbpx

Hey Doc

Breast Cancer, Anxiety, and Progesterone

September 7th, 2016|Categories: Hey Doc|

Hi, I am 66 years now, diagnosed with breast cancer 3 years ago, I have NOT wanted surgery. There are two lumps, one estrogen sensitive, the other not. They have slowly grown double the sises, from 10 mm diameter to 20 mm diameter. My oncologist very strongly is opposing progesterone, saying it will put them grow more. Could I still use this bioidentical cream, since I have panic attacks, anxiety and not sleeping well, meaning showing symptoms of excess adrenaline? —Raya J., Montana Dear Raya, Your oncologist is mistaking natural, bio-identical progesterone with synthetic progestins that can cause breast [...]

Side Effects?

August 30th, 2016|Categories: Hey Doc|

Does the Platt Pro cream have side effects? —Deborah B Brooklyn NY

Premature Hair Loss or Thinning

August 27th, 2016|Categories: Hey Doc|

Dear Dr Platt My 19 year old son is loosing his hair prematurely. His hairline is receding and his hair overall is thinning. Is there anything he can do to prevent this? Thank you for your kind assistance and advice. Cheers. —Donna W.  Conneticut   Unfortunately, hair loss in males is mostly a genetic result. The mother actually carries the gene that is inherited from her father. I suspect that your father may have started losing hair around the same age as your son. Dihydrotestosterone (DHT) is the hormone that is most likely contributing to this. He can have [...]

Safety of Estrogen

August 4th, 2016|Categories: Hey Doc|

I'm confused. I have read numerous books on the menopause and yours seems to be the only one that does not encourage estrogen use. In fact, your book seems to be located outside the box with regard to many traditional approaches to medicine. However, they all seem to make sense. Can traditional medicine, including hormone doctors, be so far off base when it comes to treating patients? -R.B. in Santa Monica Dear R.B., There are many urban legends in medicine. Once they become entrenched it is extremely hard to disentangle them. Examples of some of these include: Calcium and [...]

Fatigue

August 4th, 2016|Categories: Hey Doc|

I'm tired all the time. What's going on? -J.T. in Beverly Hills

Erectile Concerns

August 3rd, 2016|Categories: Hey Doc|

My libido is not what it used to be. I see all these ads on TV for Viagra, Cialis, etc Which one would you recommend? -S.G in Palm Springs

Supplements vs. Medications

March 27th, 2012|Categories: Hey Doc|

Hey Doc… Help! I am a 55 year old woman without a prescription plan and am spending $850/mo on medications.  They include antidepressants, pain medications, etc.  I cannot afford this.  Are there supplements that can help me get off them? -B.C. in Palm Springs- Dear B.C., I recently saw a patient who was on 14 different medications, including insulin.  He was spending $1500/mo on these.  He is now off all his medications. I am a wellness doctor.  A true wellness doctor should be able to eliminate most, if not all, medications his patient is taking.  This can be achieved [...]

Is It Necessary to Lower Cholesterol?

March 26th, 2012|Categories: Hey Doc|

Hey Doc… Ever since I started taking Lipitor for my cholesterol, I am waking up with aches and pains.  Could there be a connection? -R.V. in Cathedral City- Dear R.V., There is no question that statin drugs, such as Lipitor, Zocor (simvastin), Crestor, Vytorin, et al, are effective at lowering cholesterol.  However, anytime you use a drug that can powerfully effect how the body operates, you have to weigh the benefits with the downside. Here are some factors to consider.  Nature is a lot smarter than we are.  Its primary concern is survival, to keep you alive.  It is [...]

The Health Consequences of Too Much Adrenaline

March 22nd, 2012|Categories: Hey Doc|Tags: , , , , , , , , , |

Hey Doc… You have referred to problems related to excess adrenaline in a number of your columns.  Why is this important and what can be done about it?                                                                                                                 -J.T. In Indian Wells- Dear J.T., Adrenaline is an extremely important hormone – it gives people energy and as a neurotransmitter it gives people intelligence.  For people that are “right-brained” (creative), adrenaline enhances their creativity and allows them to be intuitive, have premonitions or déjà-vu experiences – i.e. to have the same powers as clairvoyants and psychics. The most intelligent and successful people in the world – for example the [...]

The Health Consequences of Low Blood Sugar

March 21st, 2012|Categories: Hey Doc|Tags: , , , , , , , , , |

Hey Doc… I find that there are certain times of the day that I can’t keep my eyes open.  Can anything be done?                                                                                                                 -S.L. in Cathedral City- Dear S.L., What you are experiencing is hypoglycemia – a low blood sugar.  Anytime insulin levels go up, blood sugars go down.  Insulin peaks between 3 and 4 PM, when people are in a car, and after eating.  These are the classic times that people will get sleepy. The brain uses more sugar than any other part of the body and the primary fuel that it uses is sugar.  This is [...]

Hey Doc Series/ My PSA Is Elevated, What Are Your Thoughts On This?

February 29th, 2012|Categories: Hey Doc|Tags: , , , |

I’m a 62 year old male and my PSA is elevated at 7.5.  My doctor has referred me to an urologist to have a biopsy. What are your thoughts on this? -M.T. in Indian Wells- ---------------------------------------------------------------------------------------------------- Dear M.T., The most common cause of an elevated PSA is BPH – a benign enlargement of the prostate. Other causes include inflammation of the prostate as well as an infection of the prostate. Of most concern, of course, is cancer of the prostate. In this regard, there are some things to consider. Most men, if they live long enough will probably get [...]

My Doctor Has Put Me On Bio-Identical Hormones. I Don’t Feel Different…What Gives?

February 27th, 2012|Categories: Hey Doc|

Hey Doc… I am a 54 year old woman and I prefer natural approaches to health.  My doctor has put me on bio-identical hormones; frankly, I don’t feel any different.  What gives? -S.L. in La Quinta- Dear S.L., This is a very important question and probably deserves a more thorough response than I can provide here.  First, let me provide some basic information.  Hormone replacement in men, women and children is an art; and, it cannot be accomplished simply by looking at blood tests because levels change constantly.  Sitting down and talking to a patient is key. In addition, [...]